Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 225, NWS Wilmington, OH

August 9, 2000Bracken County, Mason County, Kentucky; Brown County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 9, 2000, 7:44 PM EDT for Bracken County, Mason County, Kentucky; Brown County, Ohio. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 9, 2000, 7:44 PM EDT (23:44 UTC)
Expired
Aug 9, 2000, 8:45 PM EDT
In force
61 min
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Bracken County, KY, Mason County, KY, Brown County, OH

What was reported inside it

TimeReportWhereRemark
Aug 9, 7:45 PM EDTThunderstorm Wind 50 ECountywide, OHNumerous trees downed.
Aug 9, 7:45 PM EDTThunderstorm Wind 50 EAugusta, KYNumerous trees and power lines knocked down.
Aug 9, 8:00 PM EDTThunderstorm Wind 50 ECountywide, KYNumerous trees downed across the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 7:00 PM EDTSevere Thunderstorm WatchSPC6 hr
Aug 9, 4:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2404 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
1.2
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 092345
SVRILN
KYC023-161-OHC015-100045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
744 PM EDT WED AUG 9 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MASON COUNTY IN NORTHERN KENTUCKY...
  BRACKEN COUNTY IN NORTHERN KENTUCKY...
  BROWN COUNTY IN SOUTHWEST OHIO...

* UNTIL 845 PM EDT...

* AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS 3 MILES NORTHWEST OF RIPLEY...OR ABOUT 7 MILES
  SOUTH OF GEORGETOWN...MOVING SOUTHEAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RIPLEY...
  ABERDEEN...
  WASHINGTON...
  MAYSVILLE...
  LEWISBURG...
  BROOKSVILLE...
  AUGUSTA...

AT 744 PM EDT...A TRAINED WEATHER SPOTTER REPORTED 65 MPH WINDS NEAR 
MAYSVILLE.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

&
$$
TIPTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:40 PM EDT, 4 minutes earlier.

Area forecast discussion, Aug 9, 7:40 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
740 PM EDT WED AUG 9 2000

SOUTHWARD PUSH OF STORMS HAS SLOWED DURG PAST HR OR SO AND BEGINNING
TO GET SOME SIG TRAINING. WL GO AHD AND% ISSUE AN FFA FOR SE PORTIONS
OF FA THRU MIDNIGHT. WL ALSO TWEAK NRN ZONES TO CLEAR SOME CNTYS FROM
WATCH 669.

.ILN...FFA THRU MIDNT FOR KYZ097>100-OHZ078-079-081-088.

LOTT

In the hours before

Local storm report, Aug 9, 2:25 PM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
225 PM EDT WED AUG 09 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0940 AM    FAIRVIEW                  IN   WIND DAMAGE
08/09/00   FAYETTE                        TREES DOWN IN THE
                                          WESTERN PART OF THE
                                          COUNTY.

1035 AM    JACKSONVILLE              OH   WIND DAMAGE
08/09/00   CLARK                          TREES DOWN AROUND
                                          GERMAN TOWNSHIP.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1045 AM    PLAIN CITY                OH   WIND DAMAGE
08/09/00   MADISON                        TREES...POWER LINES AND
                                          POWER POLES DOWN.
                                          DAMAGE COUNTY WIDE.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1127 AM    LANCASTER                 OH   WIND DAMAGE
08/09/00   FAIRFIELD                      NUMEROUS TREES DOWN.
                                          COUNTY WIDE. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

1130 AM    NEWARK                    OH   WIND DAMAGE
08/09/00   LICKING                        SEVERAL TREES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1130 AM    KIRKERSVILLE              OH   1 INCH HAIL
08/09/00   LICKING                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1130 AM    ST MARYS                  OH   .75 INCH HAIL
08/09/00   AUGLAIZE                       REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Aug 9, 2:30 PM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EDT WED AUG 09 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1140 AM    LOGAN                     OH   WIND DAMAGE
08/09/00   HOCKING                        TREES DOWN COUNTY WIDE

1215 PM    LUCASVILLE                OH   WIND DAMAGE
08/09/00   SCIOTO                         TREES AND POWER LINES
M                                          DOWN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 10:54 AM EDTSevere Thunderstorm WarningILNCarroll51 min
Aug 9, 7:01 PM EDTSevere Thunderstorm WarningILNCampbell, Kenton44 min
Aug 9, 7:23 PM EDTSevere Thunderstorm WarningILNBoone37 min
Aug 9, 7:30 PM EDTSevere Thunderstorm WarningILNLewis45 min
Aug 9, 7:47 PM EDTSevere Thunderstorm WarningILNPendleton43 min
Aug 9, 7:53 PM EDTSevere Thunderstorm WarningILNCampbell, Kenton52 min
Aug 9, 7:58 PM EDTSevere Thunderstorm WarningILNBoone62 min
Aug 9, 9:14 AM EDTSevere Thunderstorm WarningILNDarke46 min
Aug 9, 9:18 AM EDTSevere Thunderstorm WarningILNMercer42 min
Aug 9, 9:44 AM EDTSevere Thunderstorm WarningILNPreble46 min
Aug 9, 9:53 AM EDTSevere Thunderstorm WarningILNMiami37 min
Aug 9, 9:57 AM EDTSevere Thunderstorm WarningILNShelby33 min
Aug 9, 9:58 AM EDTSevere Thunderstorm WarningILNMontgomery47 min
Aug 9, 10:05 AM EDTSevere Thunderstorm WarningILNChampaign, Clark40 min
Aug 9, 10:28 AM EDTSevere Thunderstorm WarningILNMadison32 min
Aug 9, 10:49 AM EDTSevere Thunderstorm WarningILNFranklin, Pickaway41 min
Aug 9, 11:07 AM EDTSevere Thunderstorm WarningILNFairfield, Licking43 min
Aug 9, 11:19 AM EDTSevere Thunderstorm WarningILNHocking41 min
Aug 9, 11:57 AM EDTSevere Thunderstorm WarningILNScioto48 min
Aug 9, 12:32 PM EDTSevere Thunderstorm WarningILNMercer43 min
Aug 9, 1:39 PM EDTSevere Thunderstorm WarningILNAuglaize36 min
Aug 9, 2:12 PM EDTSevere Thunderstorm WarningILNLogan33 min
Aug 9, 3:26 PM EDTSevere Thunderstorm WarningILNMercer49 min
Aug 9, 3:53 PM EDTSevere Thunderstorm WarningILNUnion52 min
Aug 9, 4:14 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin46 min
Aug 9, 4:16 PM EDTSevere Thunderstorm WarningILNShelby29 min
Aug 9, 5:08 PM EDTSevere Thunderstorm WarningILNClark37 min
Aug 9, 5:11 PM EDTSevere Thunderstorm WarningILNPreble64 min
Aug 9, 5:34 PM EDTSevere Thunderstorm WarningILNFairfield41 min
Aug 9, 5:36 PM EDTSevere Thunderstorm WarningILNButler39 min
Aug 9, 5:42 PM EDTTornado WarningILNButler, Preble48 min
Aug 9, 5:47 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton58 min
Aug 9, 5:56 PM EDTSevere Thunderstorm WarningILNHocking, Pickaway49 min
Aug 9, 6:00 PM EDTSevere Thunderstorm WarningILNAdams, Highland45 min
Aug 9, 6:04 PM EDTSevere Thunderstorm WarningILNWarren41 min
Aug 9, 6:08 PM EDTSevere Thunderstorm WarningILNBrown52 min
Aug 9, 6:12 PM EDTSevere Thunderstorm WarningILNMontgomery33 min
Aug 9, 6:38 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton52 min
Aug 9, 6:39 PM EDTSevere Thunderstorm WarningILNAdams66 min
Aug 9, 6:50 PM EDTTornado WarningILNBrown25 min
Aug 9, 6:51 PM EDTFlash Flood WarningILNBrown84 min
Aug 9, 6:59 PM EDTTornado WarningILNAdams46 min
Aug 9, 7:02 PM EDTSevere Thunderstorm WarningILNScioto58 min
Aug 9, 7:08 PM EDTSevere Thunderstorm WarningILNHocking52 min
Aug 9, 7:27 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton63 min
Aug 9, 7:34 PM EDTFlash Flood WarningILNAdams116 min
Aug 9, 7:40 PM EDTTornado WarningILNScioto50 min
Aug 9, 7:48 PM EDTSevere Thunderstorm WarningILNPickaway32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.